ANTIBIOTIC-CAUSED COLITIS & TREATMENT
Definition: What is "Antibiotic-caused Colitis"?
Antibiotic-caused colitis is an infectious disease affecting the colon. Like the typical colitis, it is caused by C. difficile, which is also present among individuals who are taking antibiotic treatment. This infection commonly occurs in hospitals.
Symptoms & Signs
The symptoms of the disease include lower abdominal cramps, frequent urges to defecate as well as watery diarrhea. Fatigue, weight loss & fever soon develop in the patient's body system.
Treatment: How to Treat "Antibiotic-caused Colitis"?
Once diagnosed to be an antibiotic-associated disease, antibiotic-caused colitis can be treated by no longer using the disease-causing drug. Oral treatments such as vanomycin are given to eliminate the bacteria. Oral therapy is also recommended to replenish lost fluids due to dehydration.
The disease is caused by the C. difficile bacteria which thrive in antibiotic treatments.
Antibiotic-caused colitis is diagnosed by physical & stool examination.